Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 17, NWS Milwaukee, WI

August 18, 2025Rock County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Aug 18, 2025, 7:12 PM CDT for Rock County, Wisconsin. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2025, 7:12 PM CDT (00:12 UTC)
Expired
Aug 18, 2025, 10:15 PM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:45 PM CDTFLASH FLOODBeloit, WIMultiple reports of cars stalled around Beloit as they drove through flooded roads over past half hour.
Aug 18, 8:08 PM CDTRAIN 2.956 N Shirland, WI2.95 inches in 3.5 hours.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WGUS53 KMKX 190012
FFWMKX
WIC105-190315-
/O.NEW.KMKX.FF.W.0017.250819T0012Z-250819T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
712 PM CDT Mon Aug 18 2025

The National Weather Service in Milwaukee/Sullivan has issued a

* Flash Flood Warning for...
  Southern Rock County in south central Wisconsin...

* Until 1015 PM CDT.

* At 712 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1.5 and 2.5 inches of rain have fallen. The expected rainfall rate 
  is 1 to 2 inches in 1 hour. Additional rainfall amounts of 0.5 to 
  1 inch are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Beloit, Clinton, Newark, Shopiere and Foxhollow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4250 8892 4250 8908 4250 8926 4255 8927
      4259 8926 4259 8909 4257 8891 4256 8880
      4254 8878 4251 8878 4249 8878 4249 8879

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

MARQUARDT
1 follow-up statement
418 
WGUS73 KMKX 190051
FFSMKX

Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
751 PM CDT Mon Aug 18 2025

WIC105-190315-
/O.CON.KMKX.FF.W.0017.000000T0000Z-250819T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rock WI-
751 PM CDT Mon Aug 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT THIS 
EVENING FOR SOUTHERN ROCK COUNTY...

At 751 PM CDT, Local law enforcement reported multiple cars stalled 
in Beloit. Between 1.5 and 3 inches of rain have fallen.  Additional 
rainfall amounts of 0.5 inches is possible in the warned area. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Beloit, Clinton, Newark, Shopiere and Foxhollow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4250 8892 4250 8908 4250 8926 4255 8927
      4259 8926 4259 8909 4257 8891 4256 8880
      4254 8878 4251 8878 4249 8878 4249 8879

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

MARQUARDT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:40 PM CDT, 3 hours 32 minutes earlier. Its key messages:

  • Moderate to high swim risk until this evening.
  • Additional rounds of storm and heavy to moderate rainfall this evening mainly along and south of I-94. Could see some localized flooding with any heavier showers persisting over the same area. Rises on area rivers will also be possible with the evening activity.
  • Drier and less humid by midweek.
Area forecast discussion, Aug 18, 3:40 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
340 PM CDT Mon Aug 18 2025

.KEY MESSAGES...

- Moderate to high swim risk until this evening.

- Additional rounds of storm and heavy to moderate rainfall this
  evening mainly along and south of I-94. Could see some
  localized flooding with any heavier showers persisting over
  the same area. Rises on area rivers will also be possible with
  the evening activity.

- Drier and less humid by midweek.

&&

.SHORT TERM...
Issued 334 PM CDT Mon Aug 18 2025

Tonight through Tuesday night:

Initial line of storms along the remnant outflow boundary from
this morning continue to push out over the Lake. This has
worked over the environment across southern WI for this
afternoon, especially for areas north of I-94. However,
instability gradient is showing signs of steadily recovering
with 1000-2000 J/kg of SBCAPE strewn across areas south of I-94,
likely due to the increase low-level moisture and a bit of sun
peaking through. Thus starting to see some additional
redevelopment of showers along this gradient as the mid- level
shortwave trough and remnant surface MCV track across southeast
MN and northeast IA and into southwestern WI.

Overall the potential for strong storms and heavier rain looks
further south into IL, but there seems to be enough forcing with
this MCV feature and moisture to bring additional rounds of
showers and storms into the evening along and just north of the
WI/IL border. Overall the stronger/severe threat is limited, but
cannot rule out an isolated stronger storm or two though into
the evening with the main concern being localized damaging wind
gusts. The main concern will be the potential for heavy to
moderate rainfall along the west to east orientated
aforementioned instability gradient where this activity is
suggested to develop into the evening. Thus this will lend way
more to a flooding concern with any repeated rounds of storms
over the saturated areas. So will need to monitor where this
activity sets up as 1-2" per hour rate are not out of the
questions. Localized urban flooding and rise on area rivers will
be possible through the early evening.

Then expecting the shortwave trough and MCV to push eastward
later this evening bringing a drier airmass to southern WI
overnight. However, low-level moisture and light winds may lead
to some patchy fog development overnight. For Tuesday will see
northerly winds as high pressure gradually builds into the Upper
Midwest. While cannot rule out a few stray showers on the
backside of the departing system, thinking it will be dry enough
airmass to keep any activity pretty isolated.

Wagner

&&

.LONG TERM...
Issued 334 PM CDT Mon Aug 18 2025

Wednesday through Monday:

Long story short, the entire long term forecast is looking
mostly quiet and pleasant. The ridge axis holds to our west
(over the Dakotas / Minnesota) mid week, leaving northwest flow
in the jet overhead, favoring subsidence and high pressure over
the upper Great Lakes region Wednesday and Thursday. A north to
northeast breeze (at the surface) throughout the region forms
Wednesday, and becomes a tad gusty along the Lake Michigan
shoreline. As such, elevated waves and High Swim Risk conditions
may develop Wednesday, especially further south towards the
Illinois border. The breeze also holds daytime high temps to the
mid 70s to around 80 degrees. Winds decelerate and veer further
east into Thursday, allowing temps to moderate back up to the
upper 70s / low 80s. Shallow moisture may form some scattered to
broken stratocumulus clouds at low altitudes Wednesday /
Thursday, and a sprinkle (trace) of rain from these cannot be
completely ruled out, but the atmosphere is completely stable
above this layer. Hence, no chance for thunderstorms or
measurable rainfall based on the latest guidance.

Moving on to Friday, both the polar and subtropical jet streaks
at 300-250mb begin to trough southward into the midwest,
bringing the jet stream overhead for much of the extended,
perhaps even well south of the region into early next week. With
the trough axis setting up along or east of us, the flow aloft
remaining out of the northwest, and the jet stream remaining
mostly laminar, precip chances are relatively low each day. A
cold front crosses the region on Friday, and could potentially
support a brief round of convection along it, but with the
progressive nature of the front coupled with stiff
northwesterlies aloft moving in behind it, any storms would move
out quickly (no potential for training convection or heavy
rain). We only afford it very low (generally less than 15%)
chances of producing any measurable precip at all, given the
complete lack of moisture return (no gulf moisture) in advance
of the front. Our best guess is that it passes through as a dry
cold front.

Quiet weather continues into the weekend. Temperatures hold
around 80 / low 80s into Friday before the cold front, then
gradually fall under the influence of gentle northwesterly cold
air advection. By Sunday, daytime high temps could fall to 70
degrees flat.

Sheppard

&&

.AVIATION...
Issued 334 PM CDT Mon Aug 18 2025

IFR/MVFR ceilings are lifting northward with VFR ceilings
across southern WI. Additional showers and storms expected to
develop along and south of I-94 this evening. Will also see a
potential for patchy fog and lower ceilings to develop overnight
into Tuesday morning as increased low-level moisture and light
winds settle in behind the evening activity. Then as the low
pressure slides through overnight, more northerly winds develop
in it wakes into Tuesday and gradually pick up into the
afternoon. Quieter conditions are expected later Tuesday into
Wednesday as high pressure builds into the region.

Wagner

&&

.MARINE...
Issued 334 PM CDT Mon Aug 18 2025

High pressure sets up across Ontario/Quebec today. Meanwhile a
weak area of low pressure is tracking across southeastern MN
into southern WI. Small craft conditions linger through the
evening for elevated waves and stronger southeasterly winds.
Will also see additional rounds of showers and storms across
southern portions of Lake Michigan this evening/tonight. As the
low pressure and associated cold front pushes through overnight
can expect to see more stronger northerly winds into Tuesday.
High pressure then settles into the region through midweek with
winds shifting.

Wagner

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060-WIZ066 until 6 PM
     Monday.

LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645 until 6 PM Monday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 18, 2:58 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
258 PM CDT Mon Aug 18 2025

WIZ046-047-051-052-056>060-062>072-192000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
258 PM CDT Mon Aug 18 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Lingering waves around 3-5 feet this evening and high to moderate
swim risk continues until 6 pm this evening.

Additional round of thunderstorm and moderate to heavy rain this
evening. Localized flooding possible especially for areas south of
I-94 to the WI/IL border.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time, but CoCoRaHS rain
reports are appreciated.

LMZ643>646-192000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
258 PM CDT Mon Aug 18 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Small craft conditions continue as waves around 4 feet linger
until 6 pm this evening.

Thunderstorms possible into this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

No hazardous weather is expected at this time.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
258 PM CDT Mon Aug 18 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Thunderstorms possible for southern portions of the lake into this
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There will be chances for thunderstorms Tuesday.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 18, 1:23 PM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
123 PM CDT Mon Aug 18 2025

WIZ070-071-181915-
Walworth WI-Racine WI-
123 PM CDT Mon Aug 18 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN WALWORTH AND WESTERN
RACINE COUNTIES THROUGH 215 PM CDT...

At 123 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmyra to near Delavan. Movement was east
at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elkhorn, Delavan, Lake Geneva, East Troy, Williams Bay, Wind Lake,
Rochester, Browns Lake, Como, Waterford North, Potter Lake, Eagle
Lake, Bohners Lake, Powers Lake, Pell Lake, Burlington, Waterford,
Springfield, La Grange, and Honey Creek.

This includes the following highways...
 U.S. Highway 12 between mile markers 320 and 334.
 Interstate 43 between mile markers 20 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Wisconsin.

&&

LAT...LON 4257 8865 4284 8863 4284 8807 4267 8808
      4267 8818 4261 8819 4261 8830 4255 8831
TIME...MOT...LOC 1823Z 270DEG 31KT 4283 8854 4262 8858

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CMILLER
Special weather statement, Aug 18, 1:34 PM CDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
134 PM CDT Mon Aug 18 2025

WIZ066-181915-
Milwaukee WI-
134 PM CDT Mon Aug 18 2025

...STRONG THUNDERSTORMS WILL IMPACT MILWAUKEE COUNTY THROUGH 215 PM
CDT...

At 134 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brookfield to near Wind Lake. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milwaukee, West Allis, Wauwatosa, Greenfield, Oak Creek, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, St. Francis, Hales
Corners, Fox Point, West Milwaukee, Franklin, Glendale, Milwaukee
Hoan Bridge, Shorewood, Marquette University, UW-
Milwaukee, and Milwaukee South Shore Park.

This includes the following highways...
 Interstate 94 between mile markers 304 and 310.
 Interstate 43 between mile markers 60 and 61, and between mile
markers 73 and 79.
 Interstate 41 between mile markers 40 and 45.
 Interstate 41/894 between mile markers 0 and 4.
 Interstate 41/43/894 between mile markers 5 and 9.
 Interstate 43/94 between mile markers 311 and 316.
 Interstate 41/94 between mile markers 317 and 325.
 Interstate 794 between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Wisconsin.

&&

LAT...LON 4284 8784 4284 8807 4311 8806 4312 8798
      4314 8790 4312 8790 4310 8787 4307 8787
      4305 8789 4302 8790 4296 8785 4288 8785
      4285 8783
TIME...MOT...LOC 1834Z 266DEG 33KT 4309 8815 4285 8816

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CMILLER
Special weather statement, Aug 18, 1:55 PM CDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
155 PM CDT Mon Aug 18 2025

WIZ071-072-181930-
Racine WI-Kenosha WI-
155 PM CDT Mon Aug 18 2025

...STRONG THUNDERSTORMS WILL IMPACT RACINE AND NORTHEASTERN KENOSHA
COUNTIES THROUGH 230 PM CDT...

At 155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wind Lake to Bohners Lake. Movement was
east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kenosha, Racine, Mount Pleasant, Sturtevant, Union Grove, Raymond,
Yorkville, Wind Point, Caledonia, Paris, Brighton, Somers, Elmwood
Park, North Bay, Franksville, and North Cape.

This includes Interstate 41/94 between mile markers 326 and 344.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Wisconsin.

&&

LAT...LON 4276 8777 4270 8777 4265 8781 4261 8782
      4259 8781 4255 8781 4260 8819 4267 8819
      4267 8808 4284 8807 4284 8782 4278 8775
TIME...MOT...LOC 1855Z 273DEG 23KT 4284 8812 4261 8832

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CMILLER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:38 PM CDTFlash Flood WarningMKXWalworth3 hr
Aug 18, 9:31 PM CDTRiver Flood WarningMKXKenosha6 days
Aug 19, 3:04 AM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Racine49 hr
Aug 19, 3:05 AM CDTSmall Craft AdvisoryMKX49 hr

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.